Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Computing the arithmetic genus of Hilbert modular fourfolds

Authors: H. G. Grundman and L. E. Lippincott
Journal: Math. Comp. 75 (2006), 1553-1560
MSC (2000): Primary 11F41, 14E08; Secondary 14J10, 14J35
Published electronically: March 21, 2006
MathSciNet review: 2219045
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Hilbert modular fourfold determined by the totally real quartic number field $ k$ is a desingularization of a natural compactification of the quotient space $ \Gamma_k \backslash {\mathcal H}^4$, where $ \Gamma_k=$PSL$ _2({\mathcal O}_k)$ acts on $ {\mathcal H}^4$ by fractional linear transformations via the four embeddings of $ k$ into $ \bf R$. The arithmetic genus, equal to one plus the dimension of the space of Hilbert modular cusp forms of weight $ (2,2,2,2)$, is a birational invariant useful in the classification of these varieties. In this work, we describe an algorithm allowing for the automated computation of the arithmetic genus and give sample results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11F41, 14E08, 14J10, 14J35

Retrieve articles in all journals with MSC (2000): 11F41, 14E08, 14J10, 14J35

Additional Information

H. G. Grundman
Affiliation: Bryn Mawr College, 101 N. Merion Ave., Bryn Mawr, Pennsylvania 19010

L. E. Lippincott
Affiliation: Bryn Mawr College, 101 N. Merion Ave., Bryn Mawr, Pennsylvania 19010

PII: S 0025-5718(06)01842-4
Received by editor(s): April 23, 2004
Received by editor(s) in revised form: May 10, 2005
Published electronically: March 21, 2006
Additional Notes: The first author wishes to acknowledge the support of the Faculty Research Fund of Bryn Mawr College.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia